Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 73, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 10, 2000, 9:00 AM CST for Comanche County, Erath County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 10, 2000, 9:00 AM CST (15:00 UTC)
- Expired
- Mar 10, 2000, 9:45 AM CST
- In force
- 45 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Comanche County, TX, Erath County, TX
The radar
The Dyess AFB radar (KDYX), 90 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 5:15 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1595 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 306 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 101502 SVRFTW TXC093-143-101545- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 900 AM CST FRI MAR 10 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COMANCHE COUNTY IN NORTH CENTRAL TEXAS ERATH COUNTY IN NORTH CENTRAL TEXAS * UNTIL 945 AM. * AT 900 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER DE LEON...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DUBLIN AROUND 915 AM... STEPHENVILLE AROUND 930 AM. DOPPLER RADAR DETECTED HAIL UP TO ONE AND A HALF INCHES IN DIAMETER WITH THIS SEVERE THUNDERSNTORM. LAT...LON 3212 9869 3203 9858 3213 9798 3242 9808
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 5:50 AM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Mar 10, 5:50 AM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 550 AM CST FRI MAR 10 2000 AVIATION DISCUSSION...MVFR CEILINGS OVER THE SOUTHERN HALF OF NORTH TEXAS WILL SPREAD NORTH ACROSS THE METROPLEX BETWEEN 12 AND 14Z. THESE WILL STICK AROUND UNTIL ABOUT 18Z AND GRADUALLY LIFT. THUNDERSTORMS NORTH AND WEST OF THE METROPLEX WILL BUILD SOUTHWARD AS UPPER LEVEL SHORT WAVE NEARS NORTH TEXAS. WILL INCLUDE A TEMPO GROUP BETWEEN 16 AND 18Z FOR THUNDERSTORMS AND MVFR CEILINGS. THUNDERSTORM CHANCES WILL DECREASE THROUGH THE AFTERNOON AS BEST LIFT MOVES NORTHEAST. EXPECT LIGHT EAST TO SOUTHEAST WINDS TO BECOME NORTHWEST THIS AFTERNOON AND INCREASE AS HIGH PRESSURE BUILDS SOUTHWARD. 400 AM DISCUSSION WARM FRONTAL BOUNDARY SOUTH OF A SHREVEPORT...WACO LINE EARLY THIS MORNING ...WILL DRIFT NORTH TODAY. THIS BOUNDARY SHOULD REMAIN SOUTH OF THE METROPLEX. ELEVATED CONVECTION HAS ALREADY FORMED ACROSS THE NORTHWESTERN THIRD OF THE REGION. LOOKS LIKE ANOTHER BUSY DAY AT THE WEATHER DESKS. THE SPC SLIGHT AND MODERATE RISK AREAS LOOK GOOD. A COLD FRONT WILL MOVE THROUGH THE WESTERN HALF OF THE FORECAST AREA THIS AFTERNOON...ENDING THE RAIN CHANCES THERE. WILL KEEP POPS INTO TONIGHT ACROSS THE EAST. THE FRONT WILL CLEAR THE FORECAST AREA BY MIDNIGHT. DRY AND COOLER WEATHER...CLOSER TO SEASONAL NORMALS...WEATHER ON TAP FOR THE WEEKEND. ANOTHER SHO*RTWAVE SHOULD BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS ON TUESDAY. #58 DFW 70/43/65/40 5200 ACT 77/45/68/40 5300 .FTW...NONE.
In the hours before
Local storm report, Mar 10, 6:35 AM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
635 AM CST FRI MAR 10 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0430 AM WHITEWRIGHT TX 0.75 INCH HAIL
03/10/00 GRAYSON PEA TO DIME SIZE HAIL IN
WHITEWRIGHT. REPORTED BY
GRAYSON CO. SHERIFF DEPT.
0500 AM GRAHAM TX 0.75 INCH HAIL
03/10/00 YOUNG 3/4" HAIL IN GRAHAM
REPORTED BY GRAHAM FIRE DEPT.
0609 AM ELIASVILLE TX 1.00 INCH HAIL
03/10/00 YOUNG QUARTER HAIL IN
ELIASVILLE
REPORTED BY GRAHAM FIRE DEPT.
0630 AM 6 N GRAHAM TX 1.00 INCH HAIL
03/10/00 YOUNG QUARTER HAIL AT HIGHWAY
380 / FM 1769
REPORTEkD BY GRAHAM FIRE DEPT.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 4:24 AM CST | Severe Thunderstorm Warning | FWD | Grayson | 51 min |
| Mar 10, 4:43 AM CST | Severe Thunderstorm Warning | FWD | Stephens | 47 min |
| Mar 10, 4:53 AM CST | Severe Thunderstorm Warning | FWD | Young | 52 min |
| Mar 10, 5:56 AM CST | Severe Thunderstorm Warning | FWD | Young | 49 min |
| Mar 10, 7:39 AM CST | Severe Thunderstorm Warning | FWD | Young | 36 min |
| Mar 10, 8:01 AM CST | Severe Thunderstorm Warning | FWD | Eastland | 44 min |
| Mar 10, 9:50 AM CST | Severe Thunderstorm Warning | FWD | Hood | 25 min |
| Mar 10, 10:00 AM CST | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 60 min |
| Mar 10, 10:18 AM CST | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton | 42 min |
| Mar 10, 11:05 AM CST | Severe Thunderstorm Warning | FWD | Ellis | 40 min |
| Mar 10, 12:36 PM CST | Severe Thunderstorm Warning | FWD | Ellis | 39 min |
| Mar 10, 1:12 PM CST | Severe Thunderstorm Warning | FWD | Kaufman | 48 min |
| Mar 10, 2:16 PM CST | Severe Thunderstorm Warning | FWD | Anderson | 44 min |
| Mar 10, 3:05 PM CST | Severe Thunderstorm Warning | FWD | Hopkins | 40 min |
| Mar 10, 3:53 PM CST | Severe Thunderstorm Warning | FWD | Bosque, Hamilton | 47 min |
| Mar 10, 4:05 PM CST | Severe Thunderstorm Warning | FWD | Coryell | 40 min |
| Mar 10, 4:40 PM CST | Severe Thunderstorm Warning | FWD | Bosque, Hamilton | 65 min |
| Mar 10, 4:44 PM CST | Severe Thunderstorm Warning | FWD | Coryell | 61 min |
| Mar 10, 5:07 PM CST | Severe Thunderstorm Warning | FWD | McLennan | 53 min |
| Mar 10, 5:13 PM CST | Severe Thunderstorm Warning | FWD | Ellis | 47 min |
| Mar 10, 5:43 PM CST | Severe Thunderstorm Warning | FWD | Bell, Coryell | 62 min |
| Mar 10, 5:58 PM CST | Severe Thunderstorm Warning | FWD | Falls | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.